What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 20, 2:25 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 20, 2:25 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
325 PM CDT Sun Apr 20 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Monday Night)
Issued at 245 PM CDT Sun Apr 20 2025
Tornado Watch 154 is now in effect through 7 PM CDT for much of
the northern and central portions of our CWA. The latest sfc obs
depict the cold front beginning to enter our far NW counties in
extreme NE TX and McCurtain County SE OK. Convection has remained
mostly sub-severe so far this afternoon except for one storm that
prompted a tornado warning for NE McCurtain County over the past
hour. As we move into late afternoon and early evening, expect
more intensification as this convection continues to shift east
along and ahead of the front.
Storm mode should gradually evolve into a solid linear complex
with a primary threat of damaging wind gusts. Although large hail
and tornadoes are less likely overall given the diminishing shear
component and lack of more discrete storms out ahead of the line,
still cannot rule out isolated occurrences of thunderstorms with
potential to produce these threats. Thus, the decision to favor a
Tornado Watch even as the tornado threat is slightly higher north
of our region.
By around sunset, the tornado threat should be ending for our
region but the damaging wind threat may continue for at least a
few more hours into the evening as the line of thunderstorms
continues to progress SE with the advancing cold front. As more
heating is lost and the stronger forcing continues to lift more
NE, the severe threat should diminish altogether around midnight.
The front will likely make it as far SE as Lower Toledo Bend and
eastward into North Central Louisiana by daybreak on Monday. Low
temperatures will vary widely across the region as a result, with
upper 40s to lower 50s in far NW zones and a range of mid 50s to
mid 60s elsewhere.
As additional forcing is lost, the front will eventually stall
across our far SE zones by Monday afternoon with convection still
expected across these areas along and south of the front. Then by
Monday night into early Tuesday morning, look for the boundary to
begin lifting back north as a warm front.
/19/
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 245 PM CDT Sun Apr 20 2025
Warm fropa will continue through the day on Tuesday as warm air
advection resumes areawide. Southerly flow and returning Gulf
moisture will provide for additional scattered convection to
develop on Tuesday and Tuesday night before even more widespread
showers and thunderstorms return on Wednesday with the arrival of
a shortwave embedded in the W/SW flow pattern that will become
firmly established once again by mid week.
This perturbed SW flow aloft will maintain unsettled conditions
throughout the remainder of the week with another significant
shortwave arriving on Thursday night into Friday. This will allow
for yet another opportunity for widespread convection, and this
could begin to present some concerns for excessive heavy rainfall
and flash flooding for the mid to late week period. This will be
monitored closely with future forecast updates in addition to any
severe weather potential during this timeframe. Beyond Friday and
Friday night, it appears that weak upper-level ridging may build
into the region for Saturday with a possible break in this period
of wet weather for early next weekend.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 114 PM CDT Sun Apr 20 2025
For the 20/18Z TAF update, marginal VFR vis/cigs will deteriorate
to MVFR vis/cigs especially after 21/06Z. A slow-moving frontal
boundary will retain MVFR/IFR cigs across most of the eastern
two-thirds of the airspace. Southerly winds will slacken to VRB03
by the end of the period.
/16/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 245 PM CDT Sun Apr 20 2025
Spotter activation is now ongoing for Tornado Watch 154 until 7
PM CDT across portions of southeast Oklahoma, southwest Arkansas,
northeast Texas, and northwest Louisiana.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 83 65 86 / 70 20 10 40
MLU 66 79 64 84 / 60 60 30 60
DEQ 48 80 52 82 / 0 0 0 10
TXK 53 81 58 85 / 30 0 10 20
ELD 56 82 58 83 / 80 20 20 40
TYR 54 83 61 85 / 10 0 0 30
GGG 54 82 60 85 / 30 0 10 30
LFK 63 82 64 85 / 70 30 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...16
In the hours before
Special weather statement, Apr 20, 1:04 PM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
204 PM CDT Sun Apr 20 2025
ARZ050-059-OKZ077-TXZ097-111-202000-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Morris TX-
204 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LITTLE RIVER...CENTRAL
SEVIER...SOUTHEASTERN MCCURTAIN...WESTERN BOWIE AND NORTHERN MORRIS
COUNTIES THROUGH 300 PM CDT...
At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Arkinda to near Cookville.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bokhoma, Almont, Moon, Cerrogordo, Spring Hill, De Queen, New Boston,
Geneva, Central, Foreman, De Kalb, Us 259 And I 30 Intersection,
Shinewell, Arkinda, Omaha, Wallace, Tom, America, Horatio, and Dalby
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3332 9446 3326 9465 3324 9465 3312 9481
3323 9481 3332 9478 3333 9475 3341 9475
3389 9456 3419 9426 3419 9411
TIME...MOT...LOC 1904Z 223DEG 30KT 3388 9454 3320 9480
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
50Special weather statement, Apr 20, 1:18 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
218 PM CDT Sun Apr 20 2025
OKZ077-201945-
McCurtain OK-
218 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MCCURTAIN COUNTY
THROUGH 245 PM CDT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Octavia, or 23 miles southwest of Mena, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plunketville, Watson, and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3436 9446 3428 9454 3439 9471 3451 9463
3451 9446
TIME...MOT...LOC 1918Z 215DEG 35KT 3440 9458
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
50Special weather statement, Apr 20, 2:44 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
344 PM CDT Sun Apr 20 2025
ARZ050-051-059-060-070-TXZ097-110>112-202145-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Cass TX-
Camp TX-Bowie TX-Morris TX-
344 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD...CASS...SOUTHEASTERN BOWIE...SOUTHEASTERN MORRIS AND
SOUTHEASTERN CAMP COUNTIES THROUGH 445 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Boston, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bright Star, Daingerfield, McNab, Redwater, Red Lick, Tollette,
Genoa, Ogden, Lone Star, Blevins, Bloomburg, Mount Pleasant, Queen
City, Wilton, Nashville, Jenkins, Marietta, Texarkana, Hervey, and
Wake Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Arkansas...and northeastern Texas.
&&
LAT...LON 3398 9365 3396 9362 3395 9353 3396 9346
3386 9346 3361 9359 3348 9370 3348 9372
3346 9374 3345 9373 3314 9400 3290 9472
3291 9481 3369 9431 3402 9384
TIME...MOT...LOC 2040Z 227DEG 38KT 3340 9437
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16Special weather statement, Apr 20, 3:32 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
432 PM CDT Sun Apr 20 2025
ARZ072-073-LAZ003-004-202230-
Union AR-Columbia AR-Claiborne LA-Webster LA-
432 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT UNION AND EASTERN COLUMBIA
COUNTIES...NORTHEASTERN WEBSTER AND CLAIBORNE PARISHES THROUGH 530 PM
CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Homer, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Norphlet, Leton, Calion, Newell, Mount Holly, Laughlin, El Dorado,
Atlanta, Wesson, Kenova, Spotville, Medlock, Lake Clairborne,
Catesville, Hew Hope, Ebenezer, Calhoun, Village, Lisbon, and Holly
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Arkansas...and northwestern Louisiana.
&&
LAT...LON 3301 9265 3301 9273 3294 9272 3259 9304
3273 9334 3345 9314 3345 9312 3338 9312
3337 9279 3339 9276 3336 9266 3336 9260
3337 9259 3336 9254 3332 9252 3333 9248
3332 9246 3329 9247 3328 9246 3327 9241
TIME...MOT...LOC 2132Z 217DEG 40KT 3275 9314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16Special weather statement, Apr 20, 3:45 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CDT Sun Apr 20 2025
ARZ050-051-059>061-070-071-TXZ097-112-202245-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Little River AR-
Miller AR-Nevada AR-Cass TX-Bowie TX-
445 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...MILLER...SOUTHEASTERN SEVIER...NORTHERN LAFAYETTE...
EASTERN HOWARD...NEVADA...NORTHERN CASS AND SOUTHEASTERN BOWIE
COUNTIES THROUGH 545 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mandeville, or near Texarkana, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bright Star, Stamps, Buckner, Fouke, Bodcaw, Falcon, McNab, Redwater,
Red Lick, Tollette, Genoa, Brightstar, Ogden, Piney Grove, Corinth,
Blevins, Bloomburg, Mount Pleasant, Queen City, and Sutton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Arkansas...and northeastern Texas.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9375
3398 9365 3396 9362 3395 9353 3396 9347
3395 9342 3396 9338 3390 9330 3384 9329
3382 9320 3344 9336 3343 9338 3338 9340
3308 9386 3308 9461 3354 9422 3423 9393
TIME...MOT...LOC 2145Z 217DEG 40KT 3353 9400
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
16Special weather statement, Apr 20, 4:27 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
527 PM CDT Sun Apr 20 2025
TXZ137-138-149>153-165-202330-
Gregg TX-Cherokee TX-Panola TX-Harrison TX-Angelina TX-
Nacogdoches TX-Rusk TX-Shelby TX-
527 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HARRISON...PANOLA...
RUSK...NACOGDOCHES...NORTHWESTERN SHELBY...NORTHWESTERN ANGELINA...
SOUTHEASTERN GREGG AND CENTRAL CHEROKEE COUNTIES THROUGH 630 PM
CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Salem, or 14 miles south of Henderson, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deberry, Reklaw, Front, Elysian Fields, Gallatin, Central,
Nacogdoches, Fairplay, Carthage, Pinehill, Redland, Lilbert, Midyett,
Chalk Hill, Tatum, Dotson, Alto, Trawick, Waskom, and Chapman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for northwestern
Louisiana...and northeastern Texas.
&&
LAT...LON 3118 9484 3126 9490 3128 9488 3132 9490
3134 9496 3138 9495 3144 9500 3147 9510
3152 9510 3159 9517 3158 9526 3168 9528
3172 9534 3214 9501 3214 9499 3217 9499
3258 9465 3258 9404 3228 9404
TIME...MOT...LOC 2227Z 227DEG 33KT 3195 9486
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16